Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP long term effects vs. Risk
May 10, 2006

18 days ago, I had two separate sexual incidents on the same day. One was unprotected receptive anal sex (condom break) with person A, the other was mutual masturbation with urethra exposure to precum with person B.

Person A, who believed himself to be HIV+ but hadn't been tested, came in at my 14 day tests with me to be tested. He tested HIV-, and as he hadn't been sexually active in the 4 months preceding our encounter, I am assuming that he IS negative, and that I couldn't have been infected by him. My question relates to the risk factor vs. the side effects (remaining) of the PEP regimen).

Now, I'm on day 17 of Truvada and Kaletra - started 27 hours after the the exposure with person A (anal), and 28 hours after exposure with person B (masturbation).

I am safely telling myself that my chance of being HIV+ from the messy handjob is almost nothing. I am worried now, though, that the potential long-term side effects of PEP might hurt me more than help.

1)Should I stay on the drugs? 11 days left.

2)Should I be worried about long term side effects (liver, heart, etc) from these two drugs)?

3) In terms of follow up tests, I'm still going to follow the guidelines, I guess - 6 wk, 3mo, and 6mo. Since my exposure history is basically nil, would the PEP have affected the window period for seroconversion? Is it more likely for me to seroconvert at 3 months than it was earlier.

Thanks for your reply! I'm much more relieved than I was 2 wks ago, but now worried about other things!

Response from Dr. Henry

The risk for persistent serious side affects after 28 days of your PEP regimen is very small-stomach side effects and any lipid/fat problems generally clear soon after stopping the medications. KH



Previous
New kaletra formulation and increased diarrhea
Next
Any new lipo procedures for hump

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement